MAUDE Adverse Event Report: SMITH & NEPHEW, INC. IMHS 75 IN-LB TORQUE WREN; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. IMHS 75 IN-LB TORQUE WREN; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 115188
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a revision surgery, torque wrench was noticed to be too stiff, causing the hex driver to strip as a result.Procedure continued with a backup device from smith and nephew, without a delay or an injury.
 
Additional Manufacturer Narrative
Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The revision sugery, in which our product allegedly malfunctioned, was not performed for smith & nephew products.Therefore, the re-assessment determined that the issue does not meet the threshold for reporting and is a non-reportable event.This report had been made based upon information that smith & nephew had not been able to investigate or verify before.

Brand Name
IMHS 75 IN-LB TORQUE WREN
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10687630
Report Number1020279-2020-05453
Device Sequence Number3449978
Product Code KTT
UDI-Device Identifier03596010053008
UDI-Public3596010053008
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K093047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number115188
Device Lot Number042673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1